Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 3, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 10, 2010, 2:22 PM CDT for 4 counties in Oklahoma. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 2:22 PM CDT (19:22 UTC)
- Expired
- May 10, 2010, 3:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 24 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:03 PM CDT | HAIL 1.75 | E Lambert, OK | |
| May 10, 3:10 PM CDT | HAIL 4.25 | Cherokee, OK | NUMEROUS BUILDINGS HAD BROKEN WINDOWS. REPORT RELAYED FROM NWS TULSA. |
| May 10, 3:20 PM CDT | HAIL 2.75 | Cherokee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 677 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
545
WFUS54 KOUN 101922
TOROUN
OKC003-093-151-153-102015-
/O.NEW.KOUN.TO.W.0003.100510T1922Z-100510T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
NORTHWESTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN WOODS COUNTY IN NORTHWEST OKLAHOMA...
EASTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 315 PM CDT
* AT 222 PM CDT...A THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 9 MILES SOUTH OF QUINLAN...MOVING NORTHEAST
AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALINE...AMORITA...BURLINGTON...
BYRON...CARMEN...CHEROKEE...DACOMA...DRIFTWOOD...GREAT SALT PLAINS
LAKE...HOPETON...INGERSOLL...JET...LAMBERT...QUINLAN...WALDRON AND
WAYNOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3700 9810 3684 9810 3667 9810 3666 9811
3650 9842 3624 9900 3636 9916 3701 9841
TIME...MOT...LOC 1922Z 225DEG 50KT 3637 9899
$$
WR5 follow-up statements
492
WWUS54 KOUN 101937
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT MON MAY 10 2010
OKC093-153-101947-
/O.CAN.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
WOODWARD OK-MAJOR OK-
237 PM CDT MON MAY 10 2010
...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHWESTERN MAJOR AND
EASTERN WOODWARD COUNTIES...
LAT...LON 3700 9810 3667 9810 3666 9811 3650 9842
3645 9875 3655 9890 3701 9841
TIME...MOT...LOC 1937Z 225DEG 50KT 3652 9880
$$
OKC003-151-102015-
/O.CON.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
WOODS OK-ALFALFA OK-
237 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR ALFALFA
AND SOUTHEASTERN WOODS COUNTIES...
AT 237 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES SOUTHWEST OF
DACOMA...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALINE...AMORITA...BURLINGTON...
BYRON...CARMEN...CHEROKEE...DACOMA...DRIFTWOOD...GREAT SALT PLAINS
LAKE...HOPETON...INGERSOLL...JET...LAMBERT AND WALDRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3700 9810 3667 9810 3666 9811 3650 9842
3645 9875 3655 9890 3701 9841
TIME...MOT...LOC 1937Z 225DEG 50KT 3652 9880
$$
WR636
WWUS54 KOUN 101944
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT MON MAY 10 2010
OKC003-151-102015-
/O.CON.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
WOODS OK-ALFALFA OK-
244 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR ALFALFA
AND SOUTHEASTERN WOODS COUNTIES...
AT 244 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF
DACOMA...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALINE...AMORITA...BURLINGTON...
BYRON...CARMEN...CHEROKEE...DACOMA...DRIFTWOOD...GREAT SALT PLAINS
LAKE...HOPETON...INGERSOLL...JET...LAMBERT AND WALDRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM MAY DEVELOP
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3700 9810 3666 9811 3650 9842 3646 9875
3657 9885 3701 9841
TIME...MOT...LOC 1944Z 225DEG 50KT 3659 9871
$$
WR857
WWUS54 KOUN 101952
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT MON MAY 10 2010
OKC003-151-102015-
/O.CON.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
WOODS OK-ALFALFA OK-
252 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR ALFALFA
AND EASTERN WOODS COUNTIES...
AT 252 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
DACOMA...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALINE...AMORITA...BURLINGTON...
BYRON...CARMEN...CHEROKEE...DACOMA...DRIFTWOOD...GREAT SALT PLAINS
LAKE...HOPETON...INGERSOLL...JET...LAMBERT AND WALDRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM MAY CONTAIN
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3700 9810 3666 9811 3650 9842 3650 9874
3664 9872 3701 9841
TIME...MOT...LOC 1952Z 230DEG 53KT 3661 9853
$$
WR399
WWUS54 KOUN 102002
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON MAY 10 2010
OKC151-102012-
/O.CAN.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
WOODS OK-
302 PM CDT MON MAY 10 2010
...THE TORNADO WARNING HAS BEEN CANCELLED FOR EASTERN WOODS COUNTY...
LAT...LON 3700 9810 3666 9811 3657 9842 3656 9851
3671 9853 3697 9836
TIME...MOT...LOC 2002Z 234DEG 54KT 3666 9841
$$
OKC003-102015-
/O.CON.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
ALFALFA OK-
302 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR ALFALFA
COUNTY...
AT 302 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF
LAMBERT...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BYRON...CARMEN...
CHEROKEE...DRIFTWOOD...GREAT SALT PLAINS LAKE...INGERSOLL...JET AND
LAMBERT.
LAT...LON 3700 9810 3666 9811 3657 9842 3656 9851
3671 9853 3697 9836
TIME...MOT...LOC 2002Z 234DEG 54KT 3666 9841
$$
WR741
WWUS54 KOUN 102006
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT MON MAY 10 2010
OKC003-102015-
/O.CON.KOUN.TO.W.0003.000000T0000Z-100510T2015Z/
ALFALFA OK-
306 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR ALFALFA
COUNTY...
AT 306 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHEAST OF
LAMBERT...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BYRON...CHEROKEE...GREAT
SALT PLAINS LAKE...INGERSOLL...JET AND LAMBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM MAY CONTAIN
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
&&
LAT...LON 3699 9810 3666 9811 3660 9837 3660 9847
3673 9850 3693 9830 3700 9811
TIME...MOT...LOC 2006Z 239DEG 55KT 3668 9834
$$
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 12:33 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 10, 12:33 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1233 PM CDT MON MAY 10 2010
.AVIATION...
VERY COMPLEX SITUATION TODAY... EXPECT THE DRYLINE NOW OVER THE
PANHANDLES TO MOVE EAST THIS AFTERNOON. SCATTERED STRONG TO SEVERE
STORMS ARE EXPECTED TO FORM NEAR/EAST OF THE DRYLINE AROUND 19Z-
21Z... THEN TRACK RAPIDLY TOWARD THE NE. WEST OF THE DRYLINE...
STRONG SW WINDS MAY CAUSE OCCASIONAL REDUCTIONS OF VSBY IN BLDU.
THE STORM SYSTEM SHOULD BE EAST OF OUR TAF SITES BY ABOUT
11/03Z... AND LIGHTER WINDS/VFR CONDITIONS ARE EXPECTED UNTIL
ABOUT 11/10Z. AFTER THAT TIME... BR AND STRATUS WILL BE POSSIBLE
AT ALL BUT OUR WESTERN SITES.
&&
.PREV DISCUSSION... /ISSUED 1129 AM CDT MON MAY 10 2010/
UPDATE...
DRYLINE BEGINNING TO MOVE EAST ACROSS THE PANHANDLES WITH WINDS
GUSTING INTO THE 40 TO 50 MPH RANGE BEHIND THE BOUNDARY. HAVE
UPGRADED HIGH WIND WATCH TO WARNING IN WOODS COUNTY AND CONVERTED
REST OF WATCH TO WIND ADVISORY. DRYLINE EXPECTED TO MIX EAST TO
ABOUT A MEDFORD TO NEAR WATONGA AND FREDERICK OKLAHOMA TO SEYMOUR
TEXAS LINE LATE THIS AFTERNOON. SEVERE STORMS WILL BE LIKELY THIS
AFTERNOON AND EARLY EVENING ALONG AND AHEAD OF THE DRYLINE... WITH
STRONG WINDS/LARGE HAIL/TORNADOES A CONCERN. BLOWING DUST MAY ALSO
BECOME AN ISSUE BEHIND THE DRYLINE THIS AFTERNOON. HAVE ADJUSTED
POPS/WX GRIDS. ALSO ADJUSTED WINDS/DEWPOINTS TO SHOW CURRENT
THOUGHTS ON DRYLINE POSITION. LOWERED HIGHS IN NE PORTION OF FA
WHERE TEMPS ARE STILL IN THE MID 50S AND CLOUDY LATE THIS MORNING.
MAXWELL
PREV DISCUSSION... /ISSUED 605 AM CDT MON MAY 10 2010/
AVIATION...
WIDESPREAD MVFR/IFR CIGS ACROSS THE AREA THIS MORNING. WARM FRONT
FROM SE TX INTO OK/TX PANHANDLES THIS MORNING WILL LIFT NWD TODAY.
EXPECT LOW CLOUDS TO PERSIST NORTH OF THE FRONT AND CIGS MAY LOWER
SOME MORE EARLY THIS MORNING. DRYLINE WILL PUNCH INTO WRN OK/N TX AS
SFC LOW MOVES THROUGH SRN KS. VERY STRONG SW TO W WINDS WILL DEVELOP
BEHIND THE DRYLINE AT WRN OK SITES DURING THE AFTERNOON. FARTHER EAST
CIGS WILL RISE DURING THE LATE MORNING/EARLY AFTERNOON AS WARM FRONT
MOVES NORTH OF THE AREA. STRONG/SEVERE STORMS WILL DEVELOP ALONG THE
DRYLINE LATE AFTN/ERLY EVE AND WILL INCLUDE IN ERN TAFS.
PREV DISCUSSION... /ISSUED 415 AM CDT MON MAY 10 2010/
DISCUSSION...
MAIN FORECAST CONCERN WILL BE WITH POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK LATER THIS AFTERNOON AND EVENING. MODELS HAVE BEEN
FAIRLY CONSISTENT THE PAST FEW DAYS WITH S/W TROUGH EJECTING FROM
THE ROCKIES INTO THE PLAINS THIS AFTERNOON AND EVENING WITH SURFACE
LOW TRACKING ACROSS SRN KANSAS AND DRYLINE PUNCHING INTO WESTERN
OK/N TX. EXCESSIVE WINDS EXPECTED TO DEVELOP BEHIND THE DRYLINE WITH
DEEP MIXING INTO THE STRONG WINDS ALOFT. WILL GO AHEAD AND UPGRADE
FAR NW TO HIGH WIND WARNING. WILL LEAVE WATCH IN PLACE FARTHER EAST
WITH MORE UNCERTAINTY ABOUT HOW RAPIDLY EASTWARD DRYLINE WILL
ADVANCE. MOISTURE WILL SURGE NORTHWARD INTO THE AREA TODAY WITH
STRONG INSTABILITY DEVELOPING IN ADVANCE OF THE DRYLINE. SHEAR WILL
ALSO INCREASE AS STRONG MID LEVEL JET ASSOCIATED WITH THE ADVANCING
S/W TROUGH MOVES OVER THE AREA. AS PER SWODY1 EXPECT STORMS TO
INITIATE ALONG THE DRYLINE MID TO LATE AFTERNOON AS IT PUSHES TOWARD
CENTRAL PARTS OF THE FA. STORMS WILL RAPIDLY BECOME SEVERE GIVEN THE
STRONG INSTABILITY AND SHEAR WITH SUPERCELLS PRODUCING LARGE
HAIL...TORNADOES AND DAMAGING WINDS LIKELY. GREATEST COVERAGE OF
STORMS WILL LIKELY BE OVER NRN PARTS OF THE FA BUT LESS WIDESPREAD
BUT EQUALLY SEVERE STORMS WILL REMAIN POSSIBLE SOUTHWARD INTO N TX
ZONES. THE SEVERE STORMS SHOULD MOVE RAPIDLY ENEWD DURING THE
EVENING WITH MOST OF THE ACTIVITY EXITING THE FA BY LATE TONIGHT.
ASSOCIATED FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO THE AREA
TONIGHT BEFORE STALLING IN SRN SECS EARLY TUESDAY. A FEW STORMS WILL
BE POSSIBLE TUESDAY AFTERNOON IN THE VICINITY OF THE WEAK BOUNDARY
AS IT BEGINS TO DRIFT BACK NORTHWARD. WARM FRONT WILL CONTINUE TO
LIFT NORTHWARD TUESDAY NIGHT WITH MORE WIDESPREAD STORMS AS LOW
LEVEL JET INTERACTS WITH RETREATING WARM FRONT. MORE SEVERE WEATHER
AND THREAT OF HEAVY RAIN POSSIBLE WEDNESDAY/WEDNESDAY NIGHT AS UPPER
LOW OVER THE ROCKIES EJECTS NORTHEASTWARD AND FRONT BEGINS TO SURGE
BACK SOUTHWARD. BROAD UPPER TROUGH WILL REMAIN TO THE WEST THROUGH
THE REMAINDER OF THE WEEK. FRONTAL BOUNDARY LINGERING NEAR THE AREA
AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW ALOFT LEAD TO
CONTINUED PRECIP CHANCES THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 55 84 70 / 30 40 20 20
HOBART OK 89 51 88 67 / 20 10 10 10
WICHITA FALLS TX 93 62 92 70 / 20 20 10 10
GAGE OK 87 44 81 61 / 20 10 10 20
PONCA CITY OK 74 51 79 68 / 50 60 10 40
DURANT OK 81 65 86 70 / 20 50 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ006-011-015>017-
022-033>037.
HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
010-014-021.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-088.
&&
25/25/23Hazardous weather outlook, May 10, 12:00 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAY 10 2010
OKZ004>048-050>052-TXZ083>090-102300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAY 10 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY EAST OF A LINE
FROM MANCHESTER...TO ENID...TO YUKON...TO NORMAN...TO SEMINOLE.
THERE IS A MODERATE RISK TO THE WEST OF THE HIGH RISK AND EAST OF A
LINE FROM CHEROKEE... SOUTH TO EL RENO... CHICKASHA...ARDMORE AND
ATOKA. THERE IS A SLIGHT RISK WEST OF THE MODERATE RISK AND EAST OF
A LINE FROM BUFFALO... TALOGA... MOUNTAIN VIEW... GRANDFIELD...
DUNDEE AND SEYMOUR TEXAS.
TIMING...
MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE FROM 3
PM THROUGH MIDNIGHT.
IMPACTS...
THERE IS A SIGNIFICANT POTENTIAL FOR STRONG TORNADOES IN THE HIGH
RISK AREA...PARTICULARLY FROM THE OKLAHOMA CITY METRO AREA NORTH
ALONG AND EAST OF INTERSTATE 35. THE POTENTIAL FOR STORMS IN THESE
AREAS DURING RUSH HOUR WILL HEIGHTEN POTENTIAL IMPACTS.
THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE DAMAGING HAIL
TO THE SIZE OF BASEBALLS AND DAMAGING WIND GUSTS.
RECOMMENDED ACTIONS...
ALL PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND HAVE A PLAN OF ACTION IN THE EVENT A WARNING IS
ISSUED FOR YOUR LOCATION. STORMS WILL DEVELOP AND MOVE QUICKLY SO
ADVANCE PLANNING IS ESPECIALLY IMPORTANT.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A VERY DYNAMIC AND RAPIDLY EVOLVING WEATHER SITUATION IS EXPECTED
THIS AFTERNOON AND EVENING.
A DRYLINE WAS ADVANCING QUICKLY EAST THROUGH THE EASTERN OKLAHOMA
AND TEXAS PANHANDLES. AT THE SAME TIME...AN UPPER LEVEL STORM WAS
MOVING OUT OF THE NEW MEXICO AND COLORADO ROCKIES INTO THE PLAINS.
COOL STABLE AIR WAS QUICKLY BEING REPLACED WITH HUMID...MORE
UNSTABLE AIR...AS A WARM FRONT LOCATED FROM NORTHEAST TEXAS INTO
WEST CENTRAL OKLAHOMA MOVED NORTH.
BY LATE AFTERNOON...CONSIDERABLE CHANGES WILL HAVE OCCURRED. THE
DRYLINE WILL BE LOCATED FROM NEAR CHEROKEE...TO WATONGA...TO
LAWTON...TO NEAR ARCHER CITY TEXAS. THE WARM FRONT WILL EXTEND
FROM AROUND PONCA CITY INTO EAST CENTRAL OKLAHOMA. EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT THE ATMOSPHERE WILL BE VERY
UNSTABLE. A CAPPING LAYER OF WARM AIR WILL HAVE ERODED SOMEWHAT
MAKING THE CHANCES FOR STORM DEVELOPMENT GREATER.
THE UPPER LEVEL STORM WILL BE NEARBY RESULTING IN VERY STRONG WIND
SHEAR. THIS WIND SHEAR...COUPLED WITH THE HUMID UNSTABLE AIR... WILL
SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT. STORMS THAT DEVELOP
WILL LIKELY BECOME SEVERE QUICKLY AND HAVE THE POTENTIAL TO PRODUCE
TORNADOES AND VERY LARGE HAIL. THE STORMS ARE EXPECTED TO MOVE EAST
AT 40 TO 50 MPH. ALTHOUGH THE POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER IS HIGH...THE DURATION WILL BE BRIEF AS THE STORMS QUICKLY
MOVE EAST INTO EASTERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR..100 PERCENT.
OTHER HAZARDOUS WEATHER...
THIS AFTERNOON...AFTER THE DRYLINE HAS PASSED...VERY STRONG AND
POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN
AND NORTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE WEATHER SYSTEM ARRIVING MONDAY WILL LEAVE A FRONTAL BOUNDARY
STALLED ACROSS THE SOUTHERN PLAINS. FROM MID TO LATE WEEK...
ADDITIONAL UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THE
FRONT...MAINTAINING A CHANCE OF SEVERE STORMS AND AN INCREASING
CHANCE OF HEAVY RAINFALL ACCUMULATIONS.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, May 10, 1:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
153 PM CDT MON MAY 10 2010
OKZ010-015-101915-
DEWEY OK-WOODWARD OK-
153 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND WOODWARD COUNTIES.
AT 153 PM CDT...A RAPIDLY DEVELOPING THUNDERSTORM WAS LOCATED 5
MILES SOUTHWEST OF VICI...MOVING NORTHEAST AT 50 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3654 9898 3620 9901 3605 9937 3614 9939
3616 9938 3617 9939 3618 9940The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:19 PM CDT | High Wind Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 6 more | 14 hr |
| May 10, 4:16 AM CDT | High Wind Warning | OUN | Beckham, Ellis, Harper, Roger Mills, Woods, Woodward | 16 hr |
| May 10, 4:16 AM CDT | Wind Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Greer, Harmon and 5 more | 16 hr |
| May 10, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 64 min |
| May 10, 3:13 PM CDT | Tornado Warning | OUN | Alfalfa, Grant | 47 min |
| May 10, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Grant, Kingfisher, Major, Noble | 64 min |
| May 10, 3:52 PM CDT | Tornado Warning | OUN | Grant, Kay | 38 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 2 more | 59 min |
| May 10, 4:16 PM CDT | Tornado Warning | OUN | Garfield, Kay, Noble | 44 min |
| May 10, 4:25 PM CDT | Tornado Warning | OUN | Kay | 35 min |
| May 10, 4:47 PM CDT | Tornado Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 58 min |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 54 min |
| May 10, 4:57 PM CDT | Tornado Warning | OUN | Noble | 33 min |
| May 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, Lincoln, McClain, Oklahoma, Pottawatomie | 55 min |
| May 10, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 38 min |
| May 10, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| May 10, 5:19 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 37 min |
| May 10, 5:25 PM CDT | Tornado Warning | OUN | Garvin, Grady, Stephens | 20 min |
| May 10, 5:26 PM CDT | Tornado Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 49 min |
| May 10, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 35 min |
| May 10, 5:49 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 26 min |
| May 10, 5:56 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 49 min |
| May 10, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 46 min |
| May 10, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 31 min |
| May 10, 6:04 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 41 min |
| May 10, 6:04 PM CDT | Tornado Warning | OUN | Kay | 27 min |
| May 10, 6:08 PM CDT | Tornado Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 67 min |
| May 10, 6:08 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 10, 6:11 PM CDT | Tornado Warning | OUN | Noble | 15 min |
| May 10, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie | 48 min |
| May 10, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| May 10, 6:35 PM CDT | Tornado Warning | OUN | Carter, Johnston, Marshall, Murray | 40 min |
| May 10, 6:37 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie, Seminole | 53 min |
| May 10, 6:39 PM CDT | Tornado Warning | OUN | Carter, Love, Marshall | 51 min |
| May 10, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 50 min |
| May 10, 6:51 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.